A central limit theorem for two-dimensional random walks in a cone
Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 2, pp. 271-286.

We prove that a planar random walk with bounded increments and mean zero which is conditioned to stay in a cone converges weakly to the corresponding Brownian meander if and only if the tail distribution of the exit time from the cone is regularly varying. This condition is satisfied in many natural examples.

Nous démontrons qu'une marche aléatoire dans le plan, centrée, à accroissements bornés, et conditionnée à rester dans un cône, converge en loi vers le méandre brownien correspondant si et seulement si la queue de la loi du temps de sortie du cône est à variation régulière. Cette condition est satisfaite dans de nombreux exemples naturels.

DOI: 10.24033/bsmf.2608
Classification: 60F17, 60G50, 60J05, 60J65
Keywords: conditioned random walks, brownian motion, brownian meander, cone, functional limit theorem, regularly varying sequences
Mot clés : marches aléatoires conditionnées, mouvement brownien, méandre brownien, cône, théorème limite fonctionnelle, séquence variant régulièrement
@article{BSMF_2011__139_2_271_0,
     author = {Garbit, Rodolphe},
     title = {A central limit theorem for two-dimensional random walks in a cone},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {271--286},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {139},
     number = {2},
     year = {2011},
     doi = {10.24033/bsmf.2608},
     mrnumber = {2828570},
     zbl = {1217.60026},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2608/}
}
TY  - JOUR
AU  - Garbit, Rodolphe
TI  - A central limit theorem for two-dimensional random walks in a cone
JO  - Bulletin de la Société Mathématique de France
PY  - 2011
SP  - 271
EP  - 286
VL  - 139
IS  - 2
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2608/
DO  - 10.24033/bsmf.2608
LA  - en
ID  - BSMF_2011__139_2_271_0
ER  - 
%0 Journal Article
%A Garbit, Rodolphe
%T A central limit theorem for two-dimensional random walks in a cone
%J Bulletin de la Société Mathématique de France
%D 2011
%P 271-286
%V 139
%N 2
%I Société mathématique de France
%U http://archive.numdam.org/articles/10.24033/bsmf.2608/
%R 10.24033/bsmf.2608
%G en
%F BSMF_2011__139_2_271_0
Garbit, Rodolphe. A central limit theorem for two-dimensional random walks in a cone. Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 2, pp. 271-286. doi : 10.24033/bsmf.2608. http://archive.numdam.org/articles/10.24033/bsmf.2608/

[1] P. Billingsley - Convergence of probability measures, John Wiley & Sons Inc., 1968. | MR | Zbl

[2] R. Bojanic & E. Seneta - « A unified theory of regularly varying sequences », Math. Z. 134 (1973), p. 91-106. | MR | Zbl

[3] E. Bolthausen - « On a functional central limit theorem for random walks conditioned to stay positive », Ann. Probability 4 (1976), p. 480-485. | MR | Zbl

[4] R. T. Durrett, D. L. Iglehart & D. R. Miller - « Weak convergence to Brownian meander and Brownian excursion », Ann. Probability 5 (1977), p. 117-129. | MR | Zbl

[5] R. Garbit - « Contributions à l'étude d'une marche aléatoire centrifuge et théorèmes limites pour des processus aléatoires conditionnés », Thèse, Université de Tours, 2008.

[6] -, « Brownian motion conditioned to stay in a cone », J. Math. Kyoto Univ. 49 (2009), p. 573-592. | MR | Zbl

[7] D. L. Iglehart - « Functional central limit theorems for random walks conditioned to stay positive », Ann. Probability 2 (1974), p. 608-619. | MR | Zbl

[8] R. Lang - « A note on the measurability of convex sets », Arch. Math. (Basel) 47 (1986), p. 90-92. | MR | Zbl

[9] M. Shimura - « Excursions in a cone for two-dimensional Brownian motion », J. Math. Kyoto Univ. 25 (1985), p. 433-443. | MR | Zbl

[10] -, « A limit theorem for two-dimensional random walk conditioned to stay in a cone », Yokohama Math. J. 39 (1991), p. 21-36. | MR | Zbl

[11] F. Spitzer - « A Tauberian theorem and its probability interpretation », Trans. Amer. Math. Soc. 94 (1960), p. 150-169. | MR | Zbl

[12] N. T. Varopoulos - « Potential theory in conical domains », Math. Proc. Cambridge Philos. Soc. 125 (1999), p. 335-384. | MR | Zbl

[13] I. Weissman - « A note on Bojanic-Seneta theory of regularly varying sequences », Math. Z. 151 (1976), p. 29-30. | MR | Zbl

Cited by Sources: